“Take with Food?” 8 Foods You Shouldn’t Mix with Medicine (1-4).

20121008-082520.jpg

Some of your prescriptions might tell you to take your medicine with food. But are all foods safe to mix with your medicine?

While a hearty diet of fruit and vegetables may keep your body in
shape and your skin looking beautiful, elements contained within them
can react adversely when eaten alongside medication. Here’s eight of
the surprisingly little known combinations to be avoided.

One through Four:

1. Avocado and antidepressants
Headaches and high blood pressure can result from a large intake of
foods that have a high tyramine content in combination with MAO
inhibitors, a type of antidepressant. Avocados, cheese and chicken
liver fall into this category, and care should be taken to keep them
in moderation.

2. Natto or high vitamin K vegetables with anticoagulants
Vitamin K compromises the action of warfarin, an anticoagulant
designed to thin the blood. This vitamin is found in plentiful supply
within the Japanese foods of natto, a sticky fermented soybean dish,
and aojiru, a vegetable juice typically made with kale. Chlorella,
along with spinach and other green and yellow vegetables are also
packed with vitamin K. Watch your intake of these foods and drinks
when taking warfarin.

3. Grapefruit and high blood pressure medication
Both grapefruit and its juice enhance the action of calcium channel
blockers in medication for high blood pressure and angina, increasing
its potency.

4. Milk and osteoporosis medication
Milk requires careful consideration if you’re using antibiotics or
osteoporosis medication. When taken together the calcium in the milk
bonds together with these medicines, and can reduce their
effectiveness.

See foods 5-8 HERE.

2 Comments on "“Take with Food?” 8 Foods You Shouldn’t Mix with Medicine (1-4)."

  1. Chi Seyb says:

    A substantial number of men who take medications for high blood pressure (hypertension) have erectile dysfunction (ED). Erectile dysfunction is an inability to achieve or maintain a satisfactory erection. Certain diseases (including hypertension), medications (including some of those for blood pressure), or psychological factors can be the cause of the ED in these men. Many of my patients with hypertension ask me whether it is safe to take sildenafil (Viagra) with their blood pressure medications.-

    My own, personal online site
    <http://www.healthmedicinelab.com/rash-around-mouth/

Trackbacks for this post

  1. Take with Food? 8 Foods You Shouldn’t Mix with Medicine (5-8). | Akiko Sensei. Com Health, Beauty, Anti-Aging Secrets from Japan

Got something to say? Go for it!